MAUDE Adverse Event Report: DEPUY MITEK LLC US BRIST-LATRJET GLNOID 2.9DRBIT; NON-STERILE FLUTED SURGICAL DRILL, REUSABLE

DEPUY MITEK LLC US BRIST-LATRJET GLNOID 2.9DRBIT; NON-STERILE FLUTED SURGICAL DRILL, REUSABLE
Catalog Number 285143
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep that during a latarjet procedure their bristow latarjet glenoid 2.9mm drill bit broke in half.The broken piece with removed from the patient with no issue or debris left in the patient.The procedure was completed with another like device with no patient harm but there was a five minute surgical delay to the case.The sales rep could not provide a lot number for the device but stated that the device is an older device and has seen heavy use in the field.The one half of the device will be returning for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device evaluation: upon investigation review, the investigation summary was updated as follows: according to the information provided, it was reported that bristow latarjet glenoid 2.9 mm drill bit broke in half.The complaint device was received and evaluated.Visual inspections confirmed that the drill was broken in half, confirming this complaint.The another half of the device was not received for evaluation.The root cause for the reported failure cannot be determined but it can be associated to normal wear and/or rough use of the device.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: correction: the date device returned to manufacturer has been updated to reflect the correct information.Investigation summary: according to the information provided, it was reported that bristow latarjet glenoid 2.9 mm drill bit broke in half.The complaint device was received and evaluated.Visual inspections confirm that the drill was broken in half, confirming this complaint.The another half of the device does not sent it for evaluation.The root cause for the reported failure cannot be determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BRIST-LATRJET GLNOID 2.9DRBIT
Common Device Name
NON-STERILE FLUTED SURGICAL DRILL, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9448658
Report Number1221934-2019-59928
Device Sequence Number2973235
Product Code HTW
UDI-Device Identifier10886705022533
UDI-Public10886705022533
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number285143
Device Lot Number18C01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/04/2019
12/26/2019
12/30/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date12/23/2019
12/27/2019
12/31/2019
Patient Sequence Number1